Alert archive / Wisconsin / Special Marine Warnings in 2012
Special Marine Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jun 18, 2012, 4:45 PM CDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 18, 2012, 6:15 PM CDT
- In force
- 90 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
920
WHUS53 KGRB 182145
SMWGRB
LMZ522-541-542-563-565-182315-
/O.NEW.KGRB.MA.W.0009.120618T2145Z-120618T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
SOUTHERN BAY OF GREEN BAY...
NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS...
OPEN WATERS OF LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO TWO
RIVERS...
* UNTIL 615 PM CDT/715 PM EDT/
* AT 443 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM...CAPABLE OF
PRODUCING STRONG WINDS TO NEARLY 50 KNOTS AND SMALL HAIL 9 NM WEST
OF SUAMICO...MOVING EAST AT 35 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
LONG TAIL POINT LIGHT AROUND 500 PM CDT.
GREEN BAY HARBOR ENTRANCE LIGHT AROUND 510 PM CDT.
BAY SHORE PARK AROUND 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT STRONG WINDS TO NEARLY 50 KNOTS...SMALL HAIL...
HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
&&
LAT...LON 4446 8687 4451 8750 4460 8748 4470 8769
4454 8791 4454 8805 4457 8806 4471 8802
4489 8785 4484 8752 4481 8754 4483 8760
4471 8771 4461 8748 4466 8740 4482 8736
4473 8674
TIME...MOT...LOC 2145Z 268DEG 37KT 4467 8823
WIND...HAIL 40KTS <.75IN
$$
MPC1 follow-up statement
288
FZUS73 KGRB 182317
MWSGRB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT MON JUN 18 2012
LMZ522-541-542-563-565-182327-
/O.EXP.KGRB.MA.W.0009.000000T0000Z-120618T2315Z/
617 PM CDT MON JUN 18 2012
...SPECIAL MARINE WARNING HAS EXPIRED...
THE AFFECTED AREAS WERE...
SOUTHERN BAY OF GREEN BAY...
NEARSHORE WATERS FROM WASHINGTON ISLAND TO TWO RIVERS...
OPEN WATERS OF LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO TWO
RIVERS...
THIS STORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT RISK TO
BOATERS.
SMALL HAIL IS STILL POSSIBLE WITH THIS STORM.
LAT...LON 4446 8687 4451 8750 4460 8748 4470 8769
4454 8791 4454 8805 4457 8806 4471 8802
4489 8785 4484 8752 4481 8754 4483 8760
4471 8771 4461 8748 4466 8740 4482 8736
4473 8674
TIME...MOT...LOC 2145Z 268DEG 37KT 4466 8823
$$
BERSCHWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jun 18, 2:55 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 18, 2:55 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT MON JUN 18 2012 .SYNOPSIS..VERY ACTIVE WEATHER WITH SEVERAL ROUNDS OF THUNDERSTORMS THE NEXT COUPLE DAYS...WITH SOME POSSIBLY SEVERE. BROAD UPR TROF OVER MUCH OF THE NRN CONUS WL AMPLIFY THE NEXT COUPLE DAYS AS MAJOR SHRTWV ROTATES THROUGH THE LARGE SCALE TROF AND OUT TO THE NE. BEYOND THAT...PATTERN WL TREND TOWARD ONE WITH BROAD UPR HIGH ANCHORED OVER THE CENTRAL PLAINS AND RIDGING NWD ACRS THE NRN PLAINS/PRAIRIE PROVINCES OF CANADA...WITH TROFS NEAR THE WEST COAST AND OVER THE NERN CONUS. TEMPS WL BE SIG ABV NORMAL FOR THE NEXT COUPLE DAYS...AND NOW THAT WIDESPREAD RAINFALL HAS OCCURRED ACRS THE AREA IT WL BE HUMID AS WELL. TEMPS WL TREND BACK CLOSER TO NORMAL AND DRIER AIR WL SETTLE INTO THE FCST AREA BY THE UPCOMING WEEKEND. PCPN AMNTS WL LIKELY END UP ABV NORMAL FOR THE PERIOD...MAINLY DUE TO THE SEVERAL ROUNDS OF TSTMS EXPECTED THE NEXT COUPLE DAYS. ALTHOUGH PCPN CHCS WL CONT ON INTO THE MIDDLE TO LATTER PART OF THE FCST...THE PATTERN DOESN/T APPEAR AS FAVORABLE FOR HVY PCPN BY THAT POINT. && .SHORT TERM...TNGT/TUE. CONCERN IS ONGOING CONVECTION. EXPECT CELLS WITHIN LINE TO CONGEAL DURING THE NEXT COUPLE HOURS...THEN SAG/BUILD SWD. AS THAT HAPPENS...THE MAIN THREAT WL CHG FM HAIL TO WIND. WILL ALSO SEE AN INCREASED THREAT OF HEAVY RAIN/URBAN FLOODING AS THE COVERAGE INCREASES. QUESTIONS EXIST ABOUT THE EVOLUTION OF THE CONVECTION LATER TNGT. SOME INDICATION THAT WSW/ENE LINE WL LINGER ACRS THE AREA WELL INTO THE NGT...WITH AN INCREASED RISK OF FLOODING. CONSIDERED A FLASH FLOOD WATCH...BUT GIVEN DRY CONDITIONS RECENTLY RIVERS WL BE ABLE TO TAKE A LOT OF WATER. NEED TO SEE HOW SITN EVOLVES THE NEXT FEW HOURS...CAN ALWAYS ISSUE LATER IF NEEDED. FRONT/REMNAMTS OF OUTFLOW SHOULD LIFT NWD TOMORROW. HOT/HUMID CONDITONS WL SPREAD NWD ACRS THE FCST AREA IN IT/S WAKE. SHIFTED POPS NWD DURING THE DAY. .LONG TERM...WED NGT THROUGH NEXT TUE. KEY TO THE EARLY PART OF THIS FCST PERIOD WL BE THE MOVEMENT OF THE FRONTAL BOUNDARY. USED BLEND OF GUID TO PLACE POPS. MED RANGE MODELS TRENDED TOWARD WHAT ECMWF HAD YDA...WITH MAIN FRONT GETTING DRIVEN WELL S IN LATER PERIODS. SO ALTHOUGH PCPN CHCS WL CONT AT TIMES...THE THREAT OF HEAVY PCPN WON/T BE AS GREAT. TEMPS WL ALSO RETURN BACK CLSOER TO TO NORMAL. .AVIATION...FOR 18Z TAF ISSUANCE. A COOL FRONT WILL DROP ACROSS NORTHERN WISCONSIN TODAY BEFORE STALLING ACROSS CENTRAL WISCONSIN TONIGHT...THEN LIFTING BACK NORTH ON TUESDAY. SHOWERS AND STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG THIS BOUNDARY. SOME STORMS MAY TURN SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL AS THE MAIN THREATS. MVFR STRATO-CU CIGS WILL LIKELY REMAIN IN PLACE ACROSS MOST OF THE TAF SITES THIS AFTERNOON AND THEN SINK SOUTH WITH THE FRONT. STORMS WILL LIKELY DISSIPATE WITH LOSS OF HEATING BY MID-EVENING AND THEN RE-FIRE OVER MINNESOTA TONIGHT. SOME STORMS FROM MINNESOTA MAY TRY TO MOVE INTO CENTRAL AND NORTH- CENTRAL WISCONSIN LATE TONIGHT INTO TUESDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI
Hazardous weather outlook, Jun 18, 10:30 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1030 AM CDT MON JUN 18 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191530- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1030 AM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON INTO THIS EVENING. THUNDERSTORMS WILL BE ON THE INCREASE AGAIN THIS AFTERNOON AND EVENING. AT THIS TIME...THE BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL OCCUR FROM CENTRAL TO FAR NORTHEAST WISCONSIN. IN ADDITION TO HEAVY RAINFALL...STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL ...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY THROUGH WEDNESDAY NIGHT. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. HEAVY RAINFALL IS ALSO POSSIBLE. THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTH FRIDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. IT IS STILL TOO EARLY TO MAKE A MEANINGFUL ASSESSMENT OF THE POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. IN ADDITION...ANY OBSERVATIONS OF GUSTY WINDS OR HEAVY RAINFALL SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-191530- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1030 AM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT INCREASING SOUTH WINDS WILL PRODUCE WAVES WHICH MAY BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS THROUGH THIS EVENING. LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTH WINDS ON TUESDAY INTO TUESDAY NIGHT MAY PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. IN ADDITION...THUNDERSTORMS COULD POSE A HAZARD TO BOATERS AT TIMES TUESDAY THROUGH WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOME SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. MPC
In the hours before
Local storm report, Jun 18, 3:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
329 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN CALDRON FALLS RESERVOIR 45.38N 88.26W
06/18/2012 M1.25 INCH MARINETTE WI CO-OP OBSERVER
FELL IN ABOUT 30 MINUTES
&&
BERSCHSpecial weather statement, Jun 18, 3:45 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON JUN 18 2012 WIZ019>021-030-031-036>039-045-048-049-074-182300- LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-MARATHON-SHAWANO- PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING ANTIGO...WAUSAU...STEVENS POINT...APPLETON...GREEN BAY... WAUTOMA...OSHKOSH AND CHILTON 345 PM CDT MON JUN 18 2012 ...INCREASED RISK OF TORNADOES IN PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN... ALTHOUGH A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA... A SMALL PORTION OF CENTRAL AND EAST-CENTRAL WISCONSIN ARE AT INCREASED RISK OF EXPERIENCING TORNADOES. THE AREA IS ENCLOSED BY A LINE FROM WAUTOMA TO WAUSAU TO ANTIGO TO LAKEWOOD TO MARINETTE TO GREEN BAY TO CHILTON. THIS INCLUDES THE GREEN BAY...KESHENA...APPLETON... OSHKOSH... SHAWANO...CHILTON...AND OCONTO AREAS. IF YOU ARE IN THIS AREA...MONITOR THE WEATHER SITUATION VERY CLOSELY. BE READY TO MOVE TO A PLACE OF SAFETY QUICKLY IF A WARNING IS ISSUED OR THREATENING WEATHER IS OBSERVED. SKOWRONSKI WEATHER.GOV/GREENBAY
Local storm report, Jun 18, 4:06 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
406 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FUNNEL CLOUD ELAND 44.88N 89.19W
06/18/2012 SHAWANO WI PUBLIC
&&
BERSCHLocal storm report, Jun 18, 4:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL WAUPACA 44.34N 89.06W
06/18/2012 M0.50 INCH WAUPACA WI TRAINED SPOTTER
SLIGHTLY LARGER THAN A HALF INCH
&&
PATHLocal storm report, Jun 18, 4:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL WAUPACA 44.34N 89.06W
06/18/2012 M0.75 INCH WAUPACA WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 18, 4:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL CLINTONVILLE 44.61N 88.75W
06/18/2012 M1.25 INCH WAUPACA WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:03 AM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 18, 1:34 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 56 min |
| Jun 18, 2:14 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 46 min |
| Jun 18, 2:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oconto | 47 min |
| Jun 18, 2:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 47 min |
| Jun 18, 3:22 PM CDT | Tornado Warning | GRB | Marathon | 23 min |
| Jun 18, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Portage, Shawano, Waupaca | 47 min |
| Jun 18, 3:41 PM CDT | Tornado Warning | GRB | Langlade, Marathon, Menominee, Shawano | 34 min |
| Jun 18, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 31 min |
| Jun 18, 3:47 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 18, 3:48 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 42 min |
| Jun 18, 3:55 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 41 min |
| Jun 18, 3:58 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 47 min |
| Jun 18, 4:07 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 20 min |
| Jun 18, 4:19 PM CDT | Tornado Warning | GRB | Marinette, Oconto | 26 min |
| Jun 18, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 39 min |
| Jun 18, 5:12 PM CDT | Special Marine Warning | GRB | 75 min | |
| Jun 18, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie, Winnebago | 45 min |
| Jun 18, 5:31 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jun 18, 6:08 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 37 min |
Nearby
Special Marine Warnings in Wisconsin, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.